doi: 10.3934/dcdsb.2021121
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

On the family of cubic parabolic polynomials

Departamento de Matemática, Universidade Federal de Viçosa, Viçosa, MG 36570-900, Brazil

* Corresponding author: Alexandre Alves

Received  September 2020 Revised  January 2021 Early access April 2021

Fund Project: The second author is supported by PNPD-Capes of Brazil and Fundação de Amparo a Pesquisa do Estado de São Paulo (FAPESP) with process number 2019/07316-0

For a sequence $ (a_n) $ of complex numbers we consider the cubic parabolic polynomials $ f_n(z) = z^3+a_n z^2+z $ and the sequence $ (F_n) $ of iterates $ F_n = f_n\circ\dots\circ f_1 $. The Fatou set $ \mathcal{F}_0 $ is the set of all $ z\in\hat{\mathbb{C}} $ such that the sequence $ (F_n) $ is normal. The complement of the Fatou set is called the Julia set and denoted by $ \mathcal{J}_0 $. The aim of this paper is to study some properties of $ \mathcal{J}_0 $. As a particular case, when the sequence $ (a_n) $ is constant, $ a_n = a $, then the iteration $ F_n $ becomes the classical iteration $ f^n $ where $ f(z) = z^3+a z^2+z $. The connectedness locus, $ M $, is the set of all $ a\in\mathbb{C} $ such that the Julia set is connected. In this paper we investigate some symmetric properties of $ M $ as well.

Citation: Alexandre Alves, Mostafa Salarinoghabi. On the family of cubic parabolic polynomials. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2021121
References:
[1]

A. Beardon, Iteration of Rational Functions, Springer-Verlag, New York, 1991.  Google Scholar

[2]

A. BonifantJ. Kiwi and J. Milnor, Cubic polynomial maps with periodic critical orbit. II. Escape regions, Conform. Geom. Dyn., 14 (2010), 68-112.  doi: 10.1090/S1088-4173-10-00204-3.  Google Scholar

[3]

B. Branner and J. Hubbard, The iteration of cubic polynomials. I. The global topology of parameter space, Acta Math., 160 (1988), 143-206.  doi: 10.1007/BF02392275.  Google Scholar

[4]

B. Branner, and J. Hubbard, The iteration of cubic polynomials. II. Patterns and parapatterns, Acta Math. 169, (1992) 229-325. doi: 10.1007/BF02392761.  Google Scholar

[5]

R. Brück, Geometric properties of Julia sets of the composition of polynomials of the form $z^2 + c_n$, Pacific J. Math., 198 (2001), 347-372.  doi: 10.2140/pjm.2001.198.347.  Google Scholar

[6]

R. Brück and M. Büger, Generalized iteration, Computational Methods and Function Theory, 3 (2003), 201-252.  doi: 10.1007/BF03321035.  Google Scholar

[7]

R. BrückM. Büger and S. Reitz, Random iterations of polynomials of the form $z^2 + c_n$: Connectedness of Julia sets, Ergodic Theory Dynam. Systems, 19 (1999), 1221-1231.  doi: 10.1017/S0143385799141658.  Google Scholar

[8]

M. Büger, On the composition of polynomials of the form $z^2+c_n$, Math. Ann., 310 (1998), 661-683.  doi: 10.1007/s002080050165.  Google Scholar

[9]

M. Büger, Self-similarity of Julia sets of the composition of polynomials, Ergodic Theory Dynam. Systems, 17 (1997), 1289-1297.  doi: 10.1017/S0143385797086458.  Google Scholar

[10]

L. Carleson and T. Gamelin, Complex Dynamics, Springer-Verlag, New York, 1993. doi: 10.1007/978-1-4612-4364-9.  Google Scholar

[11]

G. Carrier, M. Krook and C. Pearson, Functions of a Complex Variable: Theory and Technique, Classics in Applied Mathematics, vol. 49, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2005. doi: 10.1137/1.9780898719116.  Google Scholar

[12]

R. Mañe and L. Rocha, Julia sets are uniformly perfect, Proceeding of the American Mathematical Society, 116 (1992), 251-257.  doi: 10.1090/S0002-9939-1992-1106180-2.  Google Scholar

[13]

J. Milnor, Dynamics in One Complex Variable, 3$^{rd}$ edition, AMS, New Jersey, 2006.  Google Scholar

[14]

J. Milnor, Cubic polynomials with periodic critical orbit, part I, in Complex Dynamics Families and Friends, A K Peters/CRC Press, Wellesley, MA, 2009,333-411. doi: 10.1201/b10617-13.  Google Scholar

[15]

C. Pommerenke, Uniformly perfect sets and the Poincaré metric, Arch. Math., 32 (1979), 192-199.  doi: 10.1007/BF01238490.  Google Scholar

[16] T. Ransford, Potential Theory in the Complex Plane, Cambridge University Press, Cambridge, 1995.  doi: 10.1017/CBO9780511623776.  Google Scholar
[17]

S. Reitz, Asymptotische iteration, Mitt. Math. Sem. Giessen 225, (1996) 1-79.  Google Scholar

[18]

P. Roesch, Cubic polynomials with a parabolic point, Ergodic Theory Dynam. Systems 30 (2010) 1843-1867. doi: 10.1017/S0143385709000820.  Google Scholar

[19]

N. Steinmetz, Rational Iteration: Complex Analytic Dynamical Systems, Walter de Gruyter & Co., Berlin,, (1993). doi: 10.1515/9783110889314.  Google Scholar

show all references

References:
[1]

A. Beardon, Iteration of Rational Functions, Springer-Verlag, New York, 1991.  Google Scholar

[2]

A. BonifantJ. Kiwi and J. Milnor, Cubic polynomial maps with periodic critical orbit. II. Escape regions, Conform. Geom. Dyn., 14 (2010), 68-112.  doi: 10.1090/S1088-4173-10-00204-3.  Google Scholar

[3]

B. Branner and J. Hubbard, The iteration of cubic polynomials. I. The global topology of parameter space, Acta Math., 160 (1988), 143-206.  doi: 10.1007/BF02392275.  Google Scholar

[4]

B. Branner, and J. Hubbard, The iteration of cubic polynomials. II. Patterns and parapatterns, Acta Math. 169, (1992) 229-325. doi: 10.1007/BF02392761.  Google Scholar

[5]

R. Brück, Geometric properties of Julia sets of the composition of polynomials of the form $z^2 + c_n$, Pacific J. Math., 198 (2001), 347-372.  doi: 10.2140/pjm.2001.198.347.  Google Scholar

[6]

R. Brück and M. Büger, Generalized iteration, Computational Methods and Function Theory, 3 (2003), 201-252.  doi: 10.1007/BF03321035.  Google Scholar

[7]

R. BrückM. Büger and S. Reitz, Random iterations of polynomials of the form $z^2 + c_n$: Connectedness of Julia sets, Ergodic Theory Dynam. Systems, 19 (1999), 1221-1231.  doi: 10.1017/S0143385799141658.  Google Scholar

[8]

M. Büger, On the composition of polynomials of the form $z^2+c_n$, Math. Ann., 310 (1998), 661-683.  doi: 10.1007/s002080050165.  Google Scholar

[9]

M. Büger, Self-similarity of Julia sets of the composition of polynomials, Ergodic Theory Dynam. Systems, 17 (1997), 1289-1297.  doi: 10.1017/S0143385797086458.  Google Scholar

[10]

L. Carleson and T. Gamelin, Complex Dynamics, Springer-Verlag, New York, 1993. doi: 10.1007/978-1-4612-4364-9.  Google Scholar

[11]

G. Carrier, M. Krook and C. Pearson, Functions of a Complex Variable: Theory and Technique, Classics in Applied Mathematics, vol. 49, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2005. doi: 10.1137/1.9780898719116.  Google Scholar

[12]

R. Mañe and L. Rocha, Julia sets are uniformly perfect, Proceeding of the American Mathematical Society, 116 (1992), 251-257.  doi: 10.1090/S0002-9939-1992-1106180-2.  Google Scholar

[13]

J. Milnor, Dynamics in One Complex Variable, 3$^{rd}$ edition, AMS, New Jersey, 2006.  Google Scholar

[14]

J. Milnor, Cubic polynomials with periodic critical orbit, part I, in Complex Dynamics Families and Friends, A K Peters/CRC Press, Wellesley, MA, 2009,333-411. doi: 10.1201/b10617-13.  Google Scholar

[15]

C. Pommerenke, Uniformly perfect sets and the Poincaré metric, Arch. Math., 32 (1979), 192-199.  doi: 10.1007/BF01238490.  Google Scholar

[16] T. Ransford, Potential Theory in the Complex Plane, Cambridge University Press, Cambridge, 1995.  doi: 10.1017/CBO9780511623776.  Google Scholar
[17]

S. Reitz, Asymptotische iteration, Mitt. Math. Sem. Giessen 225, (1996) 1-79.  Google Scholar

[18]

P. Roesch, Cubic polynomials with a parabolic point, Ergodic Theory Dynam. Systems 30 (2010) 1843-1867. doi: 10.1017/S0143385709000820.  Google Scholar

[19]

N. Steinmetz, Rational Iteration: Complex Analytic Dynamical Systems, Walter de Gruyter & Co., Berlin,, (1993). doi: 10.1515/9783110889314.  Google Scholar

Figure 1.  The annulus $ A $ separates the compact set $ E $
Figure 2.  Julia set for $ z^3+ i z^2+z $
Figure 3.  The Connectedness locus of the cubic parabolic family $ f_a(z) = z^3+az^2+z $. The black dashed line is the lemniscate $ |a^2+1|<1 $
Figure 4.  The estimate of the graph of $ f_a(z) $ when $ a>2 $ (left) and when $ \sqrt{3}<a\leq 2 $ (right)
Figure 5.  The graph of the real function $ g(x) = -x^3-0.5 x^2+x $. In this case $ g^n(x_1)\to 0 $ and $ g^n(x_2)\to -y $, where $ y = 0.5 $
Figure 6.  The graph of the real function $ g(x) = -x^3-2x^2+x $. In this case $ g^n(x_1)\to 0 $ and $ g^n(x_2)\to \infty $
[1]

Koh Katagata. On a certain kind of polynomials of degree 4 with disconnected Julia set. Discrete & Continuous Dynamical Systems, 2008, 20 (4) : 975-987. doi: 10.3934/dcds.2008.20.975

[2]

François Berteloot, Tien-Cuong Dinh. The Mandelbrot set is the shadow of a Julia set. Discrete & Continuous Dynamical Systems, 2020, 40 (12) : 6611-6633. doi: 10.3934/dcds.2020262

[3]

Luke G. Rogers, Alexander Teplyaev. Laplacians on the basilica Julia set. Communications on Pure & Applied Analysis, 2010, 9 (1) : 211-231. doi: 10.3934/cpaa.2010.9.211

[4]

Nathaniel D. Emerson. Dynamics of polynomials with disconnected Julia sets. Discrete & Continuous Dynamical Systems, 2003, 9 (4) : 801-834. doi: 10.3934/dcds.2003.9.801

[5]

Yu-Hao Liang, Wan-Rou Wu, Jonq Juang. Fastest synchronized network and synchrony on the Julia set of complex-valued coupled map lattices. Discrete & Continuous Dynamical Systems - B, 2016, 21 (1) : 173-184. doi: 10.3934/dcdsb.2016.21.173

[6]

Artem Dudko. Computability of the Julia set. Nonrecurrent critical orbits. Discrete & Continuous Dynamical Systems, 2014, 34 (7) : 2751-2778. doi: 10.3934/dcds.2014.34.2751

[7]

Volodymyr Nekrashevych. The Julia set of a post-critically finite endomorphism of $\mathbb{PC}^2$. Journal of Modern Dynamics, 2012, 6 (3) : 327-375. doi: 10.3934/jmd.2012.6.327

[8]

Rich Stankewitz. Density of repelling fixed points in the Julia set of a rational or entire semigroup, II. Discrete & Continuous Dynamical Systems, 2012, 32 (7) : 2583-2589. doi: 10.3934/dcds.2012.32.2583

[9]

Janina Kotus, Mariusz Urbański. The dynamics and geometry of the Fatou functions. Discrete & Continuous Dynamical Systems, 2005, 13 (2) : 291-338. doi: 10.3934/dcds.2005.13.291

[10]

Roger Metzger, Carlos Arnoldo Morales Rojas, Phillipe Thieullen. Topological stability in set-valued dynamics. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1965-1975. doi: 10.3934/dcdsb.2017115

[11]

Lan Wen. On the preperiodic set. Discrete & Continuous Dynamical Systems, 2000, 6 (1) : 237-241. doi: 10.3934/dcds.2000.6.237

[12]

Héctor A. Tabares-Ospina, Mauricio Osorio. Methodology for the characterization of the electrical power demand curve, by means of fractal orbit diagrams on the complex plane of Mandelbrot set. Discrete & Continuous Dynamical Systems - B, 2020, 25 (5) : 1895-1905. doi: 10.3934/dcdsb.2020008

[13]

James W. Cannon, Mark H. Meilstrup, Andreas Zastrow. The period set of a map from the Cantor set to itself. Discrete & Continuous Dynamical Systems, 2013, 33 (7) : 2667-2679. doi: 10.3934/dcds.2013.33.2667

[14]

Nancy Guelman, Jorge Iglesias, Aldo Portela. Examples of minimal set for IFSs. Discrete & Continuous Dynamical Systems, 2017, 37 (10) : 5253-5269. doi: 10.3934/dcds.2017227

[15]

Răzvan M. Tudoran. Dynamical systems with a prescribed globally bp-attracting set and applications to conservative dynamics. Discrete & Continuous Dynamical Systems, 2020, 40 (5) : 3013-3030. doi: 10.3934/dcds.2020159

[16]

Yu Zhang, Tao Chen. Minimax problems for set-valued mappings with set optimization. Numerical Algebra, Control & Optimization, 2014, 4 (4) : 327-340. doi: 10.3934/naco.2014.4.327

[17]

Sanjit Chatterjee, Chethan Kamath, Vikas Kumar. Private set-intersection with common set-up. Advances in Mathematics of Communications, 2018, 12 (1) : 17-47. doi: 10.3934/amc.2018002

[18]

Maxim Arnold, Walter Craig. On the size of the Navier - Stokes singular set. Discrete & Continuous Dynamical Systems, 2010, 28 (3) : 1165-1178. doi: 10.3934/dcds.2010.28.1165

[19]

Michel Crouzeix. The annulus as a K-spectral set. Communications on Pure & Applied Analysis, 2012, 11 (6) : 2291-2303. doi: 10.3934/cpaa.2012.11.2291

[20]

Stefanie Hittmeyer, Bernd Krauskopf, Hinke M. Osinga, Katsutoshi Shinohara. How to identify a hyperbolic set as a blender. Discrete & Continuous Dynamical Systems, 2020, 40 (12) : 6815-6836. doi: 10.3934/dcds.2020295

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (174)
  • HTML views (262)
  • Cited by (0)

Other articles
by authors

[Back to Top]